Advertisement

Fritz John pp 360-364 | Cite as

Commentary on [16 ], [23] and [41]

  • Lars Hörmander
Chapter
Part of the Contemporary Mathematicians book series (CM)

Abstract

Holmgren’s proof of the uniquesness theorem for solutions of differential equations with analytical coefficients (in two variables) remained a rather isolated fact for half a century. However, the paper [23] by Fritz John, partly announced in [16], brought the proof to a central place in the theory of analytic differential equations by showing how old and new theorems on analyticity of solutions could be obtained from it. The importance of this connection is undiminished today, but the relationships have been reversed during the past decade so that analyticity theorems now come first and uniqueness theorems come second.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [C.1]
    Bony, J. M., Une extension du théorème de Holmgren sur l’unicité du problème de Cauchy. C. R. Acad. Sci. Paris 268 (1969), 1103–1106.Google Scholar
  2. [C. 2]
    Bony, J. M., Equivalence des diverses notions de spectre singulier analytique. Sém. Goulaouic-Schwartz, 1976–1977, No. III.Google Scholar
  3. [C. 3]
    Bony, J. M. and Schapira, P., Existence et prolongement des solutions holomorphes des équations aux dérivées partielles. Inv. Math. 17 (1972), 95–105.CrossRefGoogle Scholar
  4. [C. 4]
    Hörmander, L., Linear partial differential operators. Springer-Verlag, Berlin-Göttingen-Heidelberg, 1963.CrossRefGoogle Scholar
  5. [C. 5]
    Hörmander, L., Uniqueness theorems and wave front sets for solutions of linear differential equations with analytic coefficients. Comm. Pure Appl. Math. 24 (1971), 671–704.CrossRefGoogle Scholar
  6. [C. 6]
    Sato, M., Hyperfunctions and partial differential equations. Proc. of Int. Conf. on Funct. Analysis and Related Topics, Tokyo, April 1969, 91 - 94.Google Scholar
  7. [C. 7]
    Sato, M., Kawai, T. and Kashiwara, M., Microfunctions and pseudo-differential equations. Lecture notes in mathematics, Springer-Verlag, 287 (1973), 263–529.Google Scholar
  8. [C. 8]
    Schapira, P., Propagation at the boundary of analytic singularities, in Singularities in Boundary Value Problems, Reidel, Drodrecht, Boston, London, 1981, pp. 185–212.Google Scholar

Copyright information

© Springer Science+Business Media New York 1985

Authors and Affiliations

  • Lars Hörmander

There are no affiliations available

Personalised recommendations